I've increased to the 1.2 dosage of Victoza about 2 weeks ago. I know that constipation and slow digestion are among two of Victoza's side effects, but I am concerned with having those "eggy" burps. I know it doesn't sound too invasive, but according to another post this apparently this is common due to undigested food in stomach. I am concerned about eggy burps if the food is rotting in the digestive system and to add on the slow digestion (which I know is good when considering the 'full feeling' when eating) but I don't really like thinking about rotting food in my stomach which can be dangerous. Anyone else experience this? Have any concerns about the same?
Victoza delays gastric emptying, which slows the rate in which glucose reaches the circulation after eating.
Food does not sit in the stomach and rot, it is just not processed as quickly... but it is processed eventually.
Gastrointestinal side effects, such as burping, have been reported to improve after two to three months of treatment.
You may find these links interesting.
All the best.
I've had the same thing. It's horrible. Apparently it's not pleasant for anyone else to smell either. I had it on a campout with the Scouts as well as diarrhea. Then it went away and came back on a nine hour drive home from South Carolina. It was horrible. I had to apologize and crack the window. Did you notice that it happened when you ate carbs? I think that's my trigger to it starting. If I go off my low carb diet such as I did on vacation it starts.
I had the same problem. Eggy burps followed by massive diarriah. It was terrible. I took five doses of Imodium to stop it. I am glad to know that I am not the only one. I just started this. I can't afford to miss work with these side effects. Do they go away?
What's the deal with those burps? It can't be good. I've been on victosa for two months and these burps just started.
I started with the lowest dose for about one week then the middle dose and I was fine.. No nausea.. The. I started the highest and the diarrhea started and the burping ... Yuck!! I stopped for about four days and it all went away.. It works great to control sugar levels though.. I started back on the middle dose and no more diarrhea but the burping is still there.. I wonder if I can take a pill to control that.
Ask your doctor to prescribe OMEPRAZOLE. It was the only thing that sorted my eggs burps and farts!
Yes, but mine smells more like gas coming out the wrong way. I would like to know if my body will adjust because I am experiencing at least five of the side effects. If it will help me lose weight I can stick it out.
I've been taking victoza now for just over 3 weeks, I've had nothing but trouble, although the diabetic nursing team says all is OK. I've had severe constipation (I didn't go for 10 days) then it was the opposite for 4 days. I've had tiredness and low blood sugars a few times and loss of appetite. Now I've realised that I can't eat apples, bread, garlic, spices, herbs, milk without having it fermenting in my stomach and having eggy/fizzy cider burps and some serious flatulence.
Oh my word it makes me feel so much better reading yalls responses. I *hate* it when the burps start. I feel that mine start when I haven't gone to the bathroom in a few days. I take a gentle laxative to help and Pepto tablets. Once it was so bad I threw up-the worst time ever. I love that it makes me feel full, but these burps make me so nauseous.
I started Victoza about 8 weeks ago. I didn't notice anything wrong until about the 4th week when I was up to the highest dose on my pen - 1.8. I was having rotten egg burps (sometimes followed by vomiting) as well as diarrhoea. I honestly thought I had the stomach bug until I experienced this every 2-3 days and nobody else in my house was getting sick. I made an appt with my primary and also happened to email my endo who told me this WAS due to the med. she suggested stopping for 2 days and going back down to .6. I just stopped taking it altogether out of fear of experiencing this again. I can't be "down" like that with 3 kids to care for.
Like several previous responses, I too am happy to find people open and honest enough that are sharing these terrible symptoms with each other. The internet is truly a wonderful resource !
I thought the Sulphurous burps and Tyrannosaurus flatulence were SURELY due to some gassy Brussels sprouts in garlic cheese sauce that I ate with dinner, but it continued for 3 days now.
I started Victoza 12 weeks ago at the .6 level for a week and then went to the 1.2 level for 10 weeks. My Doctor liked the fact that my A1c level went down from 8.4 to 6.2 and that I lost 10 lbs in 2 months ! He said: SLOWLY increase to the 1.8 level. So I mapped it out so that I would get to 1.8 over the course of about a month by increasing it .06 every 4th day. Well... when I got to 1.38 the sulphur like rotten egg burping started and I experienced an episode of Diarrhea. I went to the 1.44 level and the sulpgur burps got worse and so did the Diarrhea.
It's 5:48 am on Jan.3rd, 2018 and I had to leave work and RUSH home. ( I work the overnight shift ) thank God I made it. The Diarrhea was intense. I guessed that it might be the recent medication adjustments and Googled "Victoza sulphur burping" and voila ~ I arrived here with similarly suffering souls. I am going to go back down to the 1.2 level that I was tolerating well and talk to my Doctor. I hope everything is working out well for all of you and thanks once again for the insight.
Thank goodness at first I didn't connect the increased dose with my onset of the eggy burps and massive farts, I found pepto helps temporarily, a few days ago after throwing up a lot it stopped for a few days but came back lastnight, I've started to carry dryer sheets with me so when I cover my mouth to burp I can blow the air through it (most think its a kleenex) so as not to disturb my office mates, odd but effective...
I have those as well. They are annoying. And now that I know what causes them yes, I’m concerned
I have had the same problem with the burps, gas & nausea. For the nausea I am taking dramamine and that really helps! Has anyone found something that can get rid of this gas?
It's gratifying, yet unfortunate, to hear so many who are suffering with this same issue. How embarrassing is it to discreetly burp and it smell like it came out the other end? I oftentimes find myself literally burping and blowing it so even I don't smell it's awful sinister smell. Not to mention, the gas which DOES come from the other end is so threatening, my wife personifies it as a ninja who grabs her by the face to take her life away lol. I know it stinks but I can't help it. I literally burp at least 30xs an hour (no exaggeration). I ironically had this issue before VICTOZA and afterwards my symptoms have heightened.
I should add I do take other meds and I assumed the stench came from those meds. I visited 2 gastrointestinal preVICTOZA who saw no reason for my discomfort eluding to air intake being the only reason for burps (which I knew was incorrect).
I'm not interested in combating medication side effects with additional meds. This right here is OUT OF CONTROL!
I was cleverly prescribed VICTOZA as a Type1 diabetic. It haults the production of sugar produced by my liver and keeps my levels perfect. I already had a great A1C but it was an average that didn't take account of my Highs n Lows. I wasn't proud knowing my A1C was a 6 knowing one day my blood sugar 230 and the next I'm 60. I knew that average, altho real, wasn't accurate.
So, the side effects of the VICTOZA have been dealt with in lieu of its great results. Man, my stomach feels bloated as HELL!! I'm in mild pain which again is relieved by gas.
Earlier on, it wasn't that my appetite was curbed, it was that I was MISERABLE. I got over it and managed to cope. In fact, I saved money that 1st week bc I didn't have dinner at all.
Ideally, I think I should take VICTOZA mid afternoon considering the discomfort using comes late afternoon to the evening. If I can possibly guesstimate and "schedule" it to come while sleeping, I'll be less embarrassed in public and I won't offend anyone. In addition, once I'm sleep it won't bother me as much.
This also leads me to the diarrhea thing. Man it's uncontrollable. It comes out like a waterfall and I've also woke up to a mess several times over. I absolutely HATE it. I keep extra underwear wherever I go. As an adult, you just have to roll w the punches and try alternatives to get you through but this experience has its good n bad. I'm hoping things will soon subside.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 14 Feb 2013 • 2 answers
Updated 15 Nov 2014 • 2 answers
Updated 19 Aug 2016 • 1 answer
Updated 23 Jan 2018 • 1 answer
Updated 23 Mar 2018 • 1 answer